MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REDAPT TRIAL BODY SZ 16 +; PRSTHSS,HIP, SMI-CNSTRIND,MTL/CRMIC/PLYER,CMNTD OR NON-PRUS, UNCMNTD

SMITH & NEPHEW, INC. REDAPT TRIAL BODY SZ 16 +; PRSTHSS,HIP, SMI-CNSTRIND,MTL/CRMIC/PLYER,CMNTD OR NON-PRUS, UNCMNTD
Model Number 71354632
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the instrument broke.Fractured at the poker chip junction it was inside the patient and all pieces were retrieved.The procedure was completed using an s and n backup device.
 
Additional Manufacturer Narrative
The device, used in treatment was not returned for evaluation, reporting event could not be confirmed.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
REDAPT TRIAL BODY SZ 16 +
Common Device Name
PRSTHSS,HIP, SMI-CNSTRIND,MTL/CRMIC/PLYER,CMNTD OR NON-PRUS, UNCMNTD
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9762536
Report Number1020279-2020-00714
Device Sequence Number10934854
Product Code LZO
UDI-Device Identifier00885556578612
UDI-Public00885556578612
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151902
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number71354632
Device Catalogue Number71354632
Device Lot Number17APG0065
Initial Date Received by Manufacturer 02/13/2020
Supplement Date Received by Manufacturer02/13/2020
Initial Report FDA Received Date02/27/2020
Supplement Report FDA Received Date05/28/2020
Patient Sequence Number1